MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the mildly calcified mid circumflex artery.After a stent was inflated, a perforation was noted.The 4.00mm x 15mm nc emerge balloon catheter was inflated two times for 2-3 minutes for tamponade.The balloon was removed and reinserted for tamponade two more times for 2-3 minutes.When an attempt was made to remove the balloon after the final deflation, heavy resistance was encountered.The balloon was pulled into the left main where it would not pull on the guide.The physician pulled a second time and the balloon shaft broke away from the balloon.The balloon was still on the wire and the proximal shoulder was wedged in the guide enough to remove everything as a whole until the entire system became entrapped in the brachial artery.An additional wire was used as a buddy wire next to the wire/balloon through the guide to assist.The buddy wire got wrapped in the balloon material enough to allow for the entire system to be pulled out of the sheath.A new guide and wire was inserted and a covered stent was delivered to the mid circumflex perforation with successful deployment and seal.The patient did not have a direct complication from the balloon fracture, however, the fracture prolonged the ability to provide treatment of a life threatening complication.
 
Additional Manufacturer Narrative
Returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.A stopcock was still attached at the manifold of the device upon return.The manifold contained blood, and there were numerous hypotube kinks.There was blood and contrast present in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was loosely folded.At 121.8cm from the strain relief the shaft was separated.The inflation lumen and guidewire lumen to the device was stretched for a total length of 25.1cm.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12866316
Report Number2134265-2021-14802
Device Sequence Number6120285
Product Code LOX
UDI-Device Identifier08714729846567
UDI-Public08714729846567
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0028149781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown